Alert archive / Mississippi / Flash Flood Warnings in 2003
Flash Flood Warning 39, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Apr 7, 2003, 2:35 AM CDT for 10 counties in Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2003, 2:35 AM CDT (07:35 UTC)
- Expired
- Apr 7, 2003, 5:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Hinds County, MS, Kemper County, MS, Lauderdale County, MS, Leake County, MS, Madison County, MS, Neshoba County, MS, Newton County, MS, Rankin County, MS, Scott County, MS, Warren County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 7.6 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 614 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 417 m²/s²
- 0-3 km storm-relative helicity
- 582 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 070740
FFWJAN
MSC049-069-075-079-089-099-101-121-123-149-071030-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
235 AM CDT MON APR 7 2003
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HINDS COUNTY IN CENTRAL MISSISSIPPI
NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI
LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI
RANKIN COUNTY IN CENTRAL MISSISSIPPI
WARREN COUNTY IN WEST CENTRAL MISSISSIPPI
SCOTT COUNTY IN CENTRAL MISSISSIPPI
MADISON COUNTY IN CENTRAL MISSISSIPPI
KEMPER COUNTY IN EAST CENTRAL MISSISSIPPI
LEAKE COUNTY IN CENTRAL MISSISSIPPI
NESHOBA COUNTY IN EAST CENTRAL MISSISSIPPI
* UNTIL 530 AM CDT
* AT 235 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED TO NUMEROUS THUNDERSTORMS PRODUCING VERY HEAVY RAIN
ACROSS THE WARNING AREA. THE INDIVIDUAL STORMS WERE MOVING EAST AT
40 MPH...BUT THEY CONTINUE TO MOVE REPEATEDLY OVER THE SAME AREAS.
DOPPLER RADAR INDICATED THAT BETWEEN 5 AND 10 INCHES OF RAIN HAS
FALLEN SINCE YESTERDAY MORNING ACROSS MUCH OF THE WARNING AREA.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE LIKELY IN THE
WARNING AREA THROUGH 530 AM. SERIOUS FLOODING HAS ALREADY BEEN
REPORTED IN PARTS OF THE WARNING AREA THIS MORNING...AND ADDITIONAL
RAINFALL WILL ONLY AGGRAVATE THE FLOODING PROBLEMS.
THIS IS A SERIOUS FLASH FLOODING SITUATION PEOPLE LIVING NEAR
RIVERS...CREEKS AND STREAMS SHOULD BE READY TO EVACUATE AND MOVE TO
HIGHER GROUND. DO NOT DRIVE THROUGH FLOODED AREAS
LAT...LON 3245 9082 3224 9088 3220 9063 3210 9052
3222 9007 3227 8850 3288 8841 3289 8999
3272 9002 3259 9034
$$1 follow-up statement
000 WGUS74 KJAN 071058 FFSJAN MSC049-089-149-071400- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 555 AM CDT MON APR 7 2003 FLASH FLOOD WARNING HAS EXPIRED FOR... HINDS COUNTY IN CENTRAL MISSISSIPPI WARREN COUNTY IN WEST CENTRAL MISSISSIPPI MADISON COUNTY IN CENTRAL MISSISSIPPI HOWEVER...5 TO 10 INCHES OF RAIN FELL ACROSS THESE COUNTIES SINCE SUNDAY MORNING...AND SIGNIFICANT FLOODING HAS BEEN REPORTED. WHILE THE RAIN HAS DIMINISHED AND FLOOD WATERS SHOULD BEGIN TO RECEDE... MOTORISTS SHOULD CONTINUE TO BE ALERT FOR AREAS WHERE WATER COVERS THE ROADWAY UNTIL WATER FULLY RECEDES. DO NOT DRIVE YOUR CAR THROUGH AREAS WHERE WATER COVERS THE ROAD. IN ADDITION...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THESE COUNTIES TODAY. MORE THUNDERSTORMS MAY REDEVELOP ACROSS THE AREA BY THIS AFTERNOON. PEOPLE IN THESE COUNTIES SHOULD CONTINUE TO MONITOR WEATHER CONDITIONS THROUGH THE DAY. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Apr 6, 11:40 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Apr 6, 11:40 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1140 PM CDT SUN APR 6 2003 ZONES UPDATED TO REMOVE WATCH AND SEVERE WORDING. SATELLITE CONTINUES TO SHOW GOOD UPPER DIVERGENCE WITH CELLS TRAINING OVER CENTRAL MISSISSIPPI. EXPECTED HEAVY RAINS TO CONTINUE FOR THE NEXT SEVERAL HOURS. SO WILL CONTINUE FLASH FLOOD WATCH. THE OF ZONES APPEARS TO BE ON TRACK. .JAN... AR...NONE. LA...FLASH FLOOD WATCH FOR TONIGHT FOR NORTHEAST LOUISIANA ZONES 007>009-015-016-023-025. MS...FLASH FLOOD WATCH FOR TONIGHT FOR CENTRAL MISSISSIPPI ZONES MSZ040>058 17
Hazardous weather outlook, Apr 7, 12:08 AM CDT, 2 hours 27 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 071200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1108 PM CST SUN APR 06 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... STRONG THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH PORTIONS OF CENTRAL AND EAST MISSISSIPPI OVERNIGHT. NO ADDITIONAL SEVERE STORMS ARE EXPECTED AND THE THUNDERSTORMS ARE EXPECTED TO MOVE OUT OF THE AREA MONDAY MORNING. FREQUENT LIGHTNING STRIKES...GUSTY WINDS TO 40 MPH AND TORRENTIAL RAINS ARE LIKELY WITH THE STORMS. A COLD FRONT IS EXPECTED TO REMAIN ACROSS THE REGION AND STRONG TO ISOLATED SEVERE STORMS MAY AGAIN BE POSSIBLE ALONG AND SOUTH OF INTERSTATE TWENTY DURING THE DAY MONDAY. DAYTIME HEATING AND THE STALLING FRONTAL BOUNDARY WILL TRIGGER THE STORMS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL TELEVISION OR RADIO STATION FOR UPDATES ON THIS WEATHER EPISODE. ...FLOODING... PERIODS OF HEAVY RAINFALL WILL OCCUR WITH THUNDERSTORMS THAT CONTINUE OVER NORTHEAST LOUISIANA ACROSS CENTRAL MISSISSIPPI OVERNIGHT. AREAS OF PONDING CAN BE EXPECTED ON ROADWAYS AND IN LOW LYING AREAS DURING AREAS OF HEAVY RAIN. AREAS OF FLOODING CONTINUE IN THE INTERSTATE TWENTY CORRIDOR...MAINLY EAST OF THE MISSISSIPPI RIVER. SOME LOCATIONS HAVE RECEIVED IN EXCESS OF 6 INCHES OF RAINFALL SINCE SUNDAY MORNING. ADDITIONAL RAINFALL OF 2 TO 3 INCHES WILL AGGRAVATE ANY ALREADY SATURATED SOIL CONDITIONS WHICH COULD RESULT IN FLOODING PROBLEMS. MORE RAIN IS EXPECTED LATE MONDAY INTO MONDAY NIGHT AS ANOTHER LOW PRESSURE SYSTEM FORMS ALONG A STALLED FRONT THAT IS EXPECTED TO SET UP ACROSS SOUTHERN MISSISSIPPI. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ...DAYS TWO AND THREE... A COLD FRONT WILL BECOME STALLED OVER THE REGION MONDAY NIGHT AND TUESDAY...WHILE A SURFACE LOW PRESSURE MOVES NORTHEAST OUT OF THE WESTERN GULF OF MEXICO. STRONG STORMS MAY BE POSSIBLE ON MONDAY NIGHT AND TUESDAY...PRIMARILY ALONG AND SOUTHEAST OF THE NATCHEZ TRACE PARKWAY. IN ADDITION...A VERY MOIST AIRMASS WILL BE IN PLACE LENDING TO THE POTENTIAL FOR PERIODS OF HEAVY RAINFALL AREA WIDE. PONDING OF WATER ON ROADWAYS WILL BE POSSIBLE. ...DAYS FOUR THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL CONTINUE TO BE NEEDED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Apr 6, 10:20 PM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1020 PM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0745 PM MS WIND DAMAGE
04/06/03 HINDS NUMEROUS TREES DOWN IN
EXTREME NORTHERN HINDS
COUNTY NEAR COUNTY LINE
ROAD BETWEEN 730 AND 8
PM...ONE HOME WITH
SIGNIFICANT DAMAGE AND
SEVERAL HOMES WITH ROOF
DAMAGE...POWERLINES DOWN
ALONG WATKINS
ROAD...REPORTED BY HINDS
EOCSpecial weather statement, Apr 6, 11:10 PM CDT, 3 hours 25 minutes before
LAZ007>009-015-016-023>026-MSZ027>033-035>066-072>074-070430- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1110 PM CDT SUN APR 6 2003 ...TORNADO WATCH 108 HAS BEEN CANCELLED... ALL MISSISSIPPI COUNTIES HAVE BEEN CLEARED FROM TORNADO WATCHES AT THIS TIME. THE STRONGEST THUNDERSTORMS HAVE MOVED EAST OF THE AREA ALTHOUGH HEAVY RAINS WILL CONTINUE FOR A FEW MORE HOURS ACROSS PORTIONS OF CENTRAL AND EAST MISSISSIPPI.
Local storm report, Apr 6, 11:19 PM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1119 PM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0935 PM 3 SW STRINGER MS WIND DAMAGE
04/06/03 JASPER TREES AND POWERLINES DOWN
ALONG COUNTY ROAD 7.
REPORTED BY JASPER COUNTY
EMA.
0950 PM 1 N LAUREL MS WIND DAMAGE
04/06/03 JONES WINDOWS BLOWN OUT AND
AWNING DAMAGE TO HOUSE.
REPORTED BY JONES COUNTY
EMA.
0955 PM 4 SW HEIDELBERG MS WIND DAMAGE
04/06/03 JASPER TREE DOWN ON CAR AND TREE
ACROSS ROAD ON COUNTY
ROAD 371. REPORTED BY
JASPER COUNTY EMA.Local storm report, Apr 6, 11:51 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1151 PM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1100 PM 1 S VICKSBURG MS FLOODING
04/06/03 WARREN WATER IN HOUSES AND
MUDSLIDES OCCURING IN
HAMILTON HEIGHTS
NEIGHBORHOOD. REPORTED
BY HAMM SPOTTERS.Local storm report, Apr 7, 1:41 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
141 AM CDT MON APR 07 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1056 PM JACKSON MS FLOODING
04/06/03 HINDS 2 TO 3 FEET OF WATER IN
STREETS AND FRONT YARDS
OF RICHWOOD ESTATES.
REPORTED BY HAMM RADIO
SPOTTERS.
1145 PM JACKSON MS FLOODING
04/06/03 HINDS EVACUATIONS DUE TO
FLOODING AT MARTIN LUTHER
KING DRIVE. REPORTED BY
HAMM RADIO SPOTTERS.Local storm report, Apr 7, 2:32 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
232 AM CDT MON APR 07 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM MER ROUGE LA FLOODING
04/06/03 MOREHOUSE 1 TO 2 FEET OF WATER
COVERING ROUTE 165 IN
TOWN. REPORTED BY
OFF-DUTY NWS PERSONNEL.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 7:03 PM CDT | Flash Flood Warning | JAN | Choctaw, Webster | 4 hr |
| Apr 6, 7:17 PM CDT | Tornado Warning | JAN | Franklin, Jefferson, Lincoln | 43 min |
| Apr 6, 7:18 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 57 min |
| Apr 6, 7:22 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 43 min |
| Apr 6, 7:31 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 44 min |
| Apr 6, 7:34 PM CDT | Tornado Warning | JAN | Hinds, Rankin | 41 min |
| Apr 6, 7:48 PM CDT | Tornado Warning | JAN | Copiah | 42 min |
| Apr 6, 7:56 PM CDT | Tornado Warning | JAN | Lawrence, Lincoln, Simpson | 49 min |
| Apr 6, 8:01 PM CDT | Tornado Warning | JAN | Leake, Scott | 59 min |
| Apr 6, 8:18 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Winston | 42 min |
| Apr 6, 8:22 PM CDT | Tornado Warning | JAN | Jefferson Davis | 28 min |
| Apr 6, 8:34 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 56 min |
| Apr 6, 8:35 PM CDT | Flash Flood Warning | JAN | Neshoba, Newton, Winston | 6 hr |
| Apr 6, 8:47 PM CDT | Tornado Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 73 min |
| Apr 6, 8:57 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale, Noxubee | 63 min |
| Apr 6, 9:02 PM CDT | Flash Flood Warning | JAN | Issaquena, Sharkey, Warren, Yazoo | 6 hr |
| Apr 6, 9:21 PM CDT | Tornado Warning | JAN | Jasper, Jones | 54 min |
| Apr 6, 9:50 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 55 min |
| Apr 6, 10:23 PM CDT | Flash Flood Warning | JAN | Attala, Hinds, Leake, Madison, Rankin, Scott | 5 hr |
| Apr 6, 10:32 PM CDT | Flash Flood Warning | JAN | Kemper, Lauderdale | 6 hr |
| Apr 7, 12:21 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 44 min |
| Apr 7, 1:26 AM CDT | Severe Thunderstorm Warning | JAN | Lauderdale, Newton | 59 min |
| Apr 7, 2:07 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 58 min |
| Apr 7, 2:07 AM CDT | Tornado Warning | JAN | Lauderdale, Newton | 53 min |
| Apr 7, 2:11 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 54 min |
| Apr 7, 2:48 AM CDT | Severe Thunderstorm Warning | JAN | Rankin | 42 min |
| Apr 7, 3:06 AM CDT | Severe Thunderstorm Warning | JAN | Scott | 44 min |
| Apr 7, 3:14 AM CDT | Severe Thunderstorm Warning | JAN | Newton | 46 min |
| Apr 7, 4:03 AM CDT | Severe Thunderstorm Warning | JAN | Lauderdale, Newton | 57 min |
| Apr 7, 4:13 AM CDT | Tornado Warning | JAN | Lauderdale | 47 min |
| Apr 7, 5:19 AM CDT | Severe Thunderstorm Warning | JAN | Newton | 41 min |
| Apr 7, 5:20 AM CDT | Flash Flood Warning | JAN | Kemper, Lauderdale, Leake, Neshoba, Newton, Rankin and 1 more | 3 hr |
| Apr 7, 6:36 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 44 min |
| Apr 7, 8:12 AM CDT | Severe Thunderstorm Warning | JAN | Marion | 43 min |
| Apr 7, 8:49 AM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis | 41 min |
| Apr 7, 9:42 AM CDT | Severe Thunderstorm Warning | JAN | Marion | 48 min |
| Apr 7, 10:18 AM CDT | Severe Thunderstorm Warning | JAN | Lamar | 62 min |
| Apr 7, 10:25 AM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Marion | 65 min |
| Apr 7, 10:31 AM CDT | Severe Thunderstorm Warning | JAN | Forrest | 59 min |
Nearby
Flash Flood Warnings in Mississippi, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.